Lyrica , weight gain

Discussion in 'Fibromyalgia Main Forum' started by jodboga, Oct 5, 2008.

  1. jodboga

    jodboga New Member

    was wonderin if lyrica is making anyone gain weight . I do not need any more weight gain but would like to try Lyrica .
    thanks , Jody
    [This Message was Edited on 10/05/2008]
  2. PainPainGoAway

    PainPainGoAway New Member

    Hi Jody,
    I was only on it for a short while, and did gain weight. I was never so hungry in my life, and I was on a very small dose. It did help with pain!!!

    I was very disappointed that I couldn't tolerate it. Aside from the weight gain, it caused a lot of swelling in my hands and ankles. It doesn't do that for everyone, so I hope if you decide to try it, there will be no weight gain!
  3. celeste1226

    celeste1226 New Member

    jodboga, my doc told me lyrica causes weight gain so he started me out on cymbalta which I have lost weight with this med. I have lost 13 lbs since august 18 when I started it. I have no appetite. i eat cause I know I have to. I am also getting ready to start topamax for my migrains which also makes you lose weight. So not sure how much more I will lose. which is fine with me for now. I need to lose about another 8lbs to be at my goal weight.

  4. lisa_tx

    lisa_tx New Member

    oh my goodness, I will be going to my dr next week and I will tell her to take me off Lyrica and try Cymbalta. I, too gained weight and hadn't thought it was because of Lyrica...maybe Cymbalta will help with my weight LOSS!! and hopefully will be able to take topomax for migraines i've been having. thanx for the info!!!
    [This Message was Edited on 10/07/2008]
  5. irox

    irox New Member

    I am on alot of meds. I have not been able to gain weight for years. I was very thin and guess I needed a little weight, but I gain 20 lbs in the last 10 months and it was started right around the time I began Lyrica. I started Cymbalta at the same time along with other meds as well. Not sure if it was Lyrica but yeah my appetite increased big time.
  6. annie1202

    annie1202 New Member

    I am on the highest dose of Lyrica, and have not gained any weight. I am, however, changing to Cymbalta because of some severe depression - just don't want to feel anymore - so maybe I will lose some weight, but I have to be careful with that.
  7. tabby8

    tabby8 New Member

    I had already been taking. My appetite was fine with the Lyrica, perhaps too fine, but the Cymbalta has taken it away. Now I eat because I have to. I wonder is this a side effect that will go away, or stay? I've only been on it for a week, but been taking Lyrica for a year.

    The Lyrica felt like a miracle drug for my pain, energy level, and sleep for the first six months, but I slowly got worse again, so my doc suggested Cymbalta to go along with it.

    And I could stand to lose 5 pounds or so, but no more.
  8. dragon06

    dragon06 New Member

    I have been on Lyrica for 3 years and I have not gained any weight from it.
  9. momblue

    momblue New Member

    I have been on Lyrica for 6 weeks now. I have gained 12 lbs. It seems I get very hungry after supper!
  10. cynthia9960

    cynthia9960 New Member

    Jody, I have been on Lyrica for about one year and have gained over 30 lbs. Perhaps Cymbalta is a better option..Good luck!
  11. cynthia9960

    cynthia9960 New Member

    annie, I read your email and wanted to ask you about the severe depression. Do you think it is directly related to your lyrica? I have been on lyrica for 8-12 months and lately I have been so severely depressed I can barely function. How did you make the connection to the lyrica?
  12. annie1202

    annie1202 New Member

    I don't know if the depression is directly related to the Lyrica. All I know is that if I don't get something done for the depression, I am going to go absolutely nuts! If I haven't already.

    But then, we haven't found any other reason for the depression either. I will have to do some research on it. Good thought.

  13. Mom2SixBoys

    Mom2SixBoys New Member

    I have been taking Lyrica for a little over a month. I am taking 400mg a day and it is a miracle drug for the pain! I already had major fluid issues and have for about a year and a half so the swelling would be hard to tell. I did notice an increase in appetite occasionally. I already have weight issues so this is good info. I will be asking my doc about Cymbalta instead of Lyrica even though it works great for the pain.
  14. tut90

    tut90 Member

    I was on Lyrica for about a month and gained six pounds. I was also having problems with fluid retention on my ankles. Tut90
  15. akandmk

    akandmk New Member

    I gained 20 pounds after using lyrica for 6 weeks. It really didn't help me too much but there are some people that it does help. Weight gain is one of the side effects of that medicine though.
  16. 5hei1a

    5hei1a New Member

    I did not really gain a lot of weight; but, the other side effects were intolerable. Lyrica did help the pain. But, I had swelling in hands and feet and when the dose was upped my face swelled. It contributed to some dizziness and increased the "brain fog" feeling. With Fibro, sure don't need any help with the brain fog.

    I think it all depends on the person. Just pay attention to your body when you start the medicine. Good luck and soft hugs, S